EconPapers    
Economics at your fingertips  
 

Identification and estimation of semiparametric two‐step models

Juan Carlos Escanciano, David Jacho‐Chávez and Arthur Lewbel
Authors registered in the RePEc Author Service: David Tomás Jacho-Chávez

Quantitative Economics, 2016, vol. 7, issue 2, 561-589

Abstract: Let H 0 (X) be a function that can be nonparametrically estimated. Suppose E [Y&7CX]=F 0 [X⊤β 0 , H 0 (X)]. Many models fit this framework, including latent index models with an endogenous regressor and nonlinear models with sample selection. We show that the vector β 0 and unknown function F 0 are generally point identified without exclusion restrictions or instruments, in contrast to the usual assumption that identification without instruments requires fully specified functional forms. We propose an estimator with asymptotic properties allowing for data dependent bandwidths and random trimming. A Monte Carlo experiment and an empirical application to migration decisions are also included.

Date: 2016
References: Add references at CitEc
Citations: View citations in EconPapers (21)

Downloads: (external link)
http://hdl.handle.net/

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:quante:v:7:y:2016:i:2:p:561-589

Ordering information: This journal article can be ordered from
https://www.econometricsociety.org/membership

Access Statistics for this article

More articles in Quantitative Economics from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:quante:v:7:y:2016:i:2:p:561-589